MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Codes Inflammation (1932); Visual Disturbances (2140)
Date of Event 09/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A health care professional reported that following an intraocular lens (iol) implant procedure, micro-bubbles appeared on the surface of the implant.The patient's refraction was impaired with flickering and the implant was explanted and re-implanted with the same lens model 29 days following the initial procedure.Additional information was received, inflammatory deposit on implant was observed after the initial implantation of iol.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9.,h.3.,h.6 and h.11.The lens was returned inside a small plastic specimen jar.Viscoelastic and blood were dried on the lens.The optic was torn (or cut) beginning at the optic edge and extending beyond the optic center.Splintering cracked damage occurred at the line of torn optic damage.The optic edge was broken.The broken piece of optic was not returned.The anterior optic surface has two areas that were cracked near the edge.Directly opposite these areas on the posterior surface, additional cracked optic damage was observed.The lens was cleaned with klrp (klotho-related protein) for further evaluation.One haptic was chipped on the gusset anterior surface and gouged on the distal anterior surface and edge.The reported micro bubbles were not observed.It is unknown if the areas of cracked optic damage were interpreted as the reported micro bubbles.Associated product information was not provided.The explanted lens was returned and severely damaged.The lens was cleaned.There were no micro bubbles observed.It is unknown if areas of the damaged optic were interpreted as the reported micro bubbles.Each lens was subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Information was provided that the company 20.5 diopter lens was removed and replaced with another company 20.5 diopter lens.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20675600
Report Number1119421-2024-02209
Device Sequence Number8370226
Product Code POE
UDI-Device Identifier00380652421249
UDI-Public(01)00380652421249(17)280813(11)230816(10)15695223
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDFT015
Device Lot Number15695223
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale